Feeling lower than low

This week has been the lowest of the low. I was diagnosed with under active back in October 12. I was put on 25 mg levo to start off with as the doctor felt if I went higher it would more than likely put me into heart failure. I'm now on 75 mg and on my last bloods the nurse said it was satisfactory (whatever that means as I wasn't given the readings). This week it's been tough going. Sometimes I feel like I just want to pass out in the middle if the day as I have no energy. The aches and pains in my feet,ankles, knees, shoulders and hands have been horrendous. I've been at my lowest and to top it off I lost my old faithfull bulldog on Wednesday. Since then everything seems to be worse. I've been told I can't have more bloods done for another 4 weeks. I'm in so much pain and I don't seem to be coping with the stress to well. I think I could fill a water fountain with the amount of tears that's been she'd this week.i know we're all in the same boat I just hope mines not sinking

8 Replies

oldestnewest
  • I'm sorry you are having such a rough time :( I'm sure it will get better though.

    You are entitled to have the results of your blood tests, although if you want a printout they may charge a nominal admin fee. I get mine by phoning up my GP's receptionist and she reads them out over the phone with the reference ranges, so it might be worth trying that.

    There is a very big difference between "satisfactory" and "optimal". It might be worth asking for a referral to an endocrinologist, especially as your GP felt that thyroxine would cause you heart failure! If he considers you that vulnerable you should be looked after by a specialist.

    I suspect that you are not on a high enough dose of thyroxine, but I can't be sure without blood results (although these don't tell the whole story).

    Other possibilities are low iron, B12, folate or vitamin D. It is really worth getting these tested. If you don't have optimal levels of these, you can feel just as you describe. Your ferritin (stored iron) will likely need to be above 70-90 to feel well and your B12 above 500. Deficiencies in all of the above can cause hypo symptoms and also depression.

    Take care. I hope you get the help you need from your doctor.

    Carolyn x

  • Thank you Carolyn for taking the time to read my post. I'm sure why the gp thought I might go into heart failure as I have no history of problems in that area. Apparently on all the tests that have been done they say everything's ok and normal. I know this probably sounds strange but every now and again I feel like I have a golf ball appear in my throat for about 5 seconds and a rush goes into my chest. Any ideas or heard of this before? I think I will call for a more precise reading of results tomorrow. Regards Maria x

  • Hi littleone - so sorry to hear you are having such a bad time and have lost your faithful bulldog this week too.

    I totally agree with Carolyn re getting hold of your results and posting them on here. Lots of doctors/nurses mistakenly believe that just getting TSH into the normal range means that you are adequately medicated. In reality most patients tend to feel well when their TSH is less that 1 or even supressed, and their fT4 at the top of the range or just above it.

    Also some people just don't do well on thyroxine alone and they need some T3 too.

    Hugs from me ((())) xxx

  • Hi I have end stage heart failure and many other cardiac major conditions including 4 arrests, 2 MI`s etc etc. However all my cardiologists , I have seen many over the years, say that I must have my thyroid treated to make me just feel OK.ie lowest dose that does this. Also, that I must have an endo looking after me. Make sure it is a brilliant one! You need TSH T4 and Free T3 tests with ranges as useless without ranges. I also take a little T3 as I need it.,it should not be taken if blood tests ( FT3 ) do not show it is needed.Any increase in any thyroid meds should be very slowly depending on blood results,so it takes about a year to get the dose right.

    I hope this helps you, if you need more treatment than having it can, actually make your heart worse.

    Jackie

  • So sorry that you are in such distress. I think that these symptoms will only ever be understood by people that have had the same problems, I could write a book with the 'kindly meant' comments of people that have no idea what so ever, and who leave you screaming inside.

    I do think that you need to get away from the GP and into the hands of an Endo. I was lucky as the first time I saw my GP he referred me straight away to an Endo and that has saved me a lot of messing about.

    Write down how you feel now and when you get to see someone take it and read it to them.

    It is good for them to hear about your bleakest times, not just the 'brave face days' at hospital.

    A year ago I did not even know what a thyroid was - now my life is governed by its wrong doings, we have to believe that this will all improve and in the meantime thankfully there are sites like this.

    All strength to you and never believe you are on your own with it all.

  • i think a lot if not all of us on this web page have had this experience.the lump in the throat thing i have right now,it feels like it pushing in to my ears and then down into my breast bone.but my docter seems to think i'm depressed...more like compressed.

  • I've been there too. When I was diagnosed it was because I mentioned in passing to my GP that I had pain in hands and feet on waking and could barely walk until it wore off. He did bloods. I was hyper - TSH=0 but quickly became hypo. This was post-natal onset. Do you have other health issues that makes your GP think you'd get heart failure on more than 25mcg? I went straight onto 125mcg when I went hypo in the States. Re tests. you can always get a Myrios home blood test (£16.45 at the moment - myrios.co.uk/en/buy-online/... It's a finger prick test for TSH and freeT4 and will let you know what those are doing. Perhaps a little peace of mind might help although it does take 4-6 weeks for things to stabilise after a dose change according to the BTA). You're very likely to feel dreadful if your dose isn't right. Hypo comes with a whole weird basket of side effects that seem really variable across people. I felt miserably depressed until my reading stabilised. Do you have other health stuff going on as well??? Feel for you...

  • Hi Littleone, So sorry you are feeling so low. Reading your blog has actually put my situation into perspective and made me realise I am not alone. I am suffering from most of the symptoms of underactive thyroid including widespread pain, depression, heart palpatations, weight gain, crashing fatigue etc I have not been diagnosed yet as I am having blood tests tomorrow and I am waiting for an appointment for an ultra sound scan. I developed a goitre just last week which prompted me to go to my doctor as I believed all my other symptoms were due to the menopause. I am absolutely terrified, I just don't know what's happening to me and I can't stop crying. I am very worried why this goitre has just appeared overnight??? Is that normal? It isn't restricting my breathing or swallowing but it is causing pain in my neck and shoulders, my doctor just suggested pain killers. Any reassurance anyone can give me would be welcome? I hope you feel better soon x

You may also like...